Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A robust finite element method for nonhomogeneous Dirichlet problems in domains with curved boundaries
HTML articles powered by AMS MathViewer

by James H. Bramble and J. Thomas King PDF
Math. Comp. 63 (1994), 1-17 Request permission

Abstract:

In this paper we consider a simple finite element method on an approximate polygonal domain using linear elements. The Dirichlet data are transferred in a natural way and the resulting linear system can be solved using multigrid techniques. Our analysis takes into account the change in domain and data transfer, and optimal-error estimates are obtained that are robust in the regularity of the boundary data provided they are at least square integrable. It is proved that the natural extension of our finite element approximation to the original domain is optimal-order accurate.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N30, 65F10
  • Retrieve articles in all journals with MSC: 65N30, 65F10
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Math. Comp. 63 (1994), 1-17
  • MSC: Primary 65N30; Secondary 65F10
  • DOI: https://doi.org/10.1090/S0025-5718-1994-1242055-6
  • MathSciNet review: 1242055